Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 213, NWS Memphis, TN

September 20, 2000Panola County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Sep 20, 2000, 4:29 PM CDT for Panola County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Sep 20, 2000, 4:29 PM CDT (21:29 UTC)
Expired
Sep 20, 2000, 5:00 PM CDT
In force
31 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Panola County, MS

The radar

The Memphis radar (KNQA), 104 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-09-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-09-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1401 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

825 
WUUS54 KMEG 202129
SVRMEM
MSC107-202200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
429 PM CDT WED SEP 20 2000

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PANOLA COUNTY IN NORTHWEST MISSISSIPPI

* UNTIL 500 PM CDT

* AT 425 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM OVER
  CURTIS STATION...MOVING NORTHEAST AT 30 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 500 PM CDT INCLUDE...
  PLEASANT GROVE...
  COMO...SARDIS...

.IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE LIKELY WITH THIS STORM. STAY INSIDE AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.

LAT...LON 3444 9022 3424 9016 3439 8976 3458 8994

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 20, 2:30 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Sep 20, 2:30 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
230 PM CDT WED SEP 20 2000

SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS NORTH
MISSISSIPPI AS WELL AS ALONG COLD FRONT WHICH NOW EXTENDS ACROSS
SOUTHERN ILLINOIS THROUGH SOUTHEAST MISSOURI INTO SOUTHEAST OKLAHOMA.
RAIN WILL CONTINUE ON A SCATTERED BASIS ACROSS THE REGION AS FRONT
CONTINUES TO MOVE SOUTHEAST. FRONT WILL LINGER ACROSS SOUTHERN PART
OF FORECAST AREA DURING THE MORNING HOURS ON THURSDAY SO LEFT A
SMALL CHANCE FOR THURSDAY. THURSDAY NIGHT SHOULD BE DRY BUT MODELS
INDICATE RETURN TO MOISTURE AS WHAT IS LEFT OF FRONT RETURNS BACK
NORTH ON FRIDAY. GUIDANCE NUMBERS APPEAR A LITTLE LOW FOR THURSDAY(
SO WENT ABOVE THOSE NUMBERS.

PRELIMINARY NUMBERS
MEM 63/81/66/85 411
MKL 60/79/60/83 411
JBR 59/79/61/86 411
TUP 65/81/66/85 411

.MEG...NONE.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.